Hail, Sarpy
- When
- April 10, 12:22 PM CST to 12:29 PM CST
- Where
- Sarpy County, 2 mi W of Offutt Afb
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.117, -95.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 10, 2:15 AM CST, 10 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 315 AM CDT TUE APR 10 2001 PRIMARY CONCERNS FOR THIS FORECAST ARE THE THREAT OF PCPN AND TEMPS INTO WED. 08Z SURFACE ANALYSIS SHOWED LOW PRES CENTERED OVER ERN CO WITH A NRLY STNRY FNT EXTENDING E ACROSS KS AND MO INTO IL. MAIN AREA OF CONVECTION EARLY IN THE NIGHT WAS OVER MO AND ERN KS... AND STRATUS/FOG WAS ADVECTING RAPIDLY WWD FROM IA. LOW CLOUDS ARE EXPECTED TO LIFT DURING THE DAY. THE SFC LOW IS FORECAST TO DEEPEN TODAY IN RESPONSE TO A SHORTWAVE EJECTING OUT OF SW FLOW ALOFT. EXPECT SHOWERS AND TSTMS TO BE ON THE INCREASE IN COVERAGE EARLY THIS MORNING OVER SERN NE. LATEST 11-3.9 MICRON STLT IMAGES SHOWED SOME CLOUD DEVELOPMENT 4-5 KFT AGL FROM HLC TOWARD GBD. SFC DEWPTS IN THE 60S WERE BEING LIFTED INSENTROPICALLY OVER THE FNT. HAVE INCREASED POPS ALL AREAS FOR TODAY. EXPECT A DECENT RANGE OF MAX TEMPS...FROM 55 TO 60 IN THE NWRN PART OF FCST AREA TO THE LOWER TO MID 70S NEAR THE KS AND MO BORDERS. MAIN CLOSED LOW AT 500 MB STARTS TO LIFT OUT TNGT. WITH A FRONT IN THE VICINITY...PLENTY OF MOISTURE AND INCREASING DIVERGENCE ALOFT SEE NO REASON TO CHANGE CATEGORICAL POPS FOR TNGT. A FEW STORMS MAY BE SEVERE. EXPECT LOWS TO RANGE FROM THE 40S NW TO 50S SE. SFC LOW INTENSIFIES EVEN MORE ON WED...WHILE EJECTING NEWD. BEST CHANCE OF WIDESPREAD RAIN IS OVER THE NWRN 2/3 OF FCST AREA...WHILE SERN NE AND SWRN IA GET IN THE DRY SLOT. DRY SLOT WILL BECOME CONVECTIVELY UNSTABLE WITH LIFTED INDICES DROPPING TO NEAR -6 BY EARLY AFTN. WILL GO WITH THE TIMING DEPICTED BY THE ETA MODEL ON THE SURFACE LOW...MOVING IT TO NWRN IA BY 00Z THU. NGM IS FARTHER TO THE NORTH...WHILE THE AVN IS FARTHER WSW. BEST CHANCE OF WIDESPREAD MEASURABLE PCPN SHOULD BE OVER NERN NE...BUT WILL STILL KEEP A SMALL CHANCE ELSEWHERE IN CASE THE ETA TIMING IS OFF. FIRST DRAFT OF THE WORK ZONES WAS SENT. .OMA...NONE. MILLER
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA THROUGH EARLY AFTERNOON. OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS> WILL PROVIDE ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND TONIGHT. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-102300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1112 AM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE NEXT 24 HOURS. A SHORT LINE OF FAST MOVING THUNDERSTORMS WILL PRODUCE STRONG WINDS AND HAIL IN A LINE ABOUT 50 MILES WIDE FROM WAHOO EAST TOWARD OAKLAND IOWA THROUGH EARLY AFTERNOON. OTHER SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OR TONIGHT ACROSS THE AREA. WARM...MOIST AND UNSTABLE AIR IS LIFTING NORTH OVER A WARM FRONT IN NORTHERN KANSAS AND MISSOURI. THIS WILL PROVIDE ENERGY FOR DEVELOPMENT OF STRONG THUNDERSTORMS AS THE FRONT MOVES NORTH INTO EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING AND TONIGHT. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
108 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM OMAHA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1140 AM GRETNA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1146 AM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1146 AM CHALCO NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1147 AM OMAHA NE .88 INCH HAIL
04/10/01 DOUGLAS REPORTED BY STORM
SPOTTER.
1152 AM LA VISTA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1155 AM LA VISTA NE 1.75 INCH HAIL
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1155 AM EAST OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.
1155 AM BELLEVUE NE 1.5 INCH HAIL
04/10/01 SARPY REPORTED BY PUBLIC.
1155 AM OMAHA NE FLOOD
04/10/01 SARPY REPORTED BY STORM
SPOTTER.
1156 AM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY PUBLIC.
1201 PM OMAHA NE 1 INCH HAIL
04/10/01 DOUGLAS REPORTED BY HAM RADIO
OPERATOR.
1201 PM BELLEVUE NE 1 INCH HAIL
04/10/01 SARPY REPORTED BY HAM RADIO
OPERATOR.
1204 PM COUNCIL BLUFFS IA .88 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.
1206 PM COUNCIL BLUFFS IA 2.75 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1207 PM COUNCIL BLUFFS IA 1 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY HAM RADIO
OPERATOR.The Omaha radar (KOAX), 42 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239236.